Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 39, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 31, 2020, 4:20 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2020, 4:20 PM EDT (20:20 UTC)
- Expired
- Apr 1, 2020, 9:36 AM EDT
- In force
- 17 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
777 WHUS71 KBUF 312020 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 420 PM EDT Tue Mar 31 2020 LOZ030-042-010430- /O.NEW.KBUF.SC.Y.0039.200331T2020Z-200401T1500Z/ Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 420 PM EDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WHAT...Northeast winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The Lower Niagara River and nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-010430- /O.NEW.KBUF.SC.Y.0039.200401T0300Z-200401T1800Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 420 PM EDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT WEDNESDAY... * WHAT...Northeast winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 11 PM this evening to 2 PM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
917 WHUS71 KBUF 312342 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 742 PM EDT Tue Mar 31 2020 LOZ030-042-010745- /O.CON.KBUF.SC.Y.0039.000000T0000Z-200401T1500Z/ Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 742 PM EDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WHAT...Northeast winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The Lower Niagara River and nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-010745- /O.CON.KBUF.SC.Y.0039.200401T0300Z-200401T1800Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 742 PM EDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT WEDNESDAY... * WHAT...Northeast winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 11 PM this evening to 2 PM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
731 WHUS71 KBUF 010239 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1039 PM EDT Tue Mar 31 2020 LOZ030-042-011045- /O.CON.KBUF.SC.Y.0039.000000T0000Z-200401T1500Z/ Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1039 PM EDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WHAT...Northeast winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The Lower Niagara River and nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 AM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-011045- /O.CON.KBUF.SC.Y.0039.200401T0300Z-200401T1800Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1039 PM EDT Tue Mar 31 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WHAT...Northeast winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 11 PM this evening to 2 PM EDT Wednesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
885 WHUS71 KBUF 010854 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 454 AM EDT Wed Apr 1 2020 LOZ030-042-011500- /O.CON.KBUF.SC.Y.0039.000000T0000Z-200401T1500Z/ Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 454 AM EDT Wed Apr 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northeast winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach and Lower Niagara River. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-011700- /O.CON.KBUF.SC.Y.0039.000000T0000Z-200401T1800Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 454 AM EDT Wed Apr 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
708 WHUS71 KBUF 011336 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 936 AM EDT Wed Apr 1 2020 LOZ043-044-011445- /O.CAN.KBUF.SC.Y.0039.000000T0000Z-200401T1800Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 936 AM EDT Wed Apr 1 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to subside today. $$ LOZ030-042-011445- /O.CAN.KBUF.SC.Y.0039.000000T0000Z-200401T1500Z/ Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 936 AM EDT Wed Apr 1 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will continue to subside today. $$ Hitchcock
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 1:21 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 31, 1:21 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 121 PM EDT Tue Mar 31 2020 .SYNOPSIS... Widely scattered showers will gradually end tonight as low pressure moves off the east coast. A ridge of high pressure will then bring a return to mainly dry weather Wednesday through Thursday across our region. A weak trough will then move westward out of New England and may produce a few showers Thursday night and Friday, especially from the Genesee Valley eastward. High pressure will then bring a return to dry weather Saturday. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... Satellite imagery showing extensive low clouds in place this afternoon. Scattered showers are found in a few locations, with the best coverage across the western Southern Tier and Tug Hill region. Scattered showers will continue through early this evening, and will likely expand in coverage temporarily during the mid to late afternoon as insolation steepens lapse rates in the moist boundary layer. The remnants of the weak closed low will remain in place across the Saint Lawrence Valley and northern NY through Wednesday night. While the upper level low will remain in place, deep moisture and what remains of the surface reflection will fade. Enough moisture and forcing will remain across the western Southern Tier to support a few more isolated to widely scattered showers tonight through Wednesday morning, otherwise the rest of the area will stay mainly dry. Low clouds will likely hold strong across most of the area tonight through Wednesday morning in the northeast upslope flow regime. The North Country has the best chance of seeing some clearing overnight through Wednesday morning. Lows will be in the low to mid 30s in most locations tonight, with mid to upper 20s for the North Country. Wednesday any remaining isolated showers across the Southern Tier will end by late morning, leaving mainly dry weather for the rest of the day. A drier low level airmass will advect into the area from the north. This will bring increasing amounts of sunshine, first for the North Country and areas near Lake Ontario by midday, then spreading southward through the afternoon. The last places to clear will be the higher terrain of the western Southern Tier and western Finger Lakes, where northeast upslope flow will continue to support clouds through at least early to mid afternoon. Highs will be in the mid 40s across lower elevations and around 40 on the hills. Dry weather will continue Wednesday night as a narrow ridge of surface high pressure and mid/upper level confluent flow sets up over the Great Lakes, sandwiched between a cutoff low off the eastern seaboard and another system in the plains. An extensive field of low level moisture over southern Ontario will advect southward, bringing more clouds into the region. Lows will range from the low to mid 30s on the lake plains to the upper 20s across interior sections of the area. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... Thursday a weak/narrow ridge of high pressure will remain in place over the eastern Great Lakes. An area of low level moisture will likely produce plenty of cloud cover in the morning, with some clearing developing across Western NY during the afternoon. The airmass will continue to very slowly modify, with highs reaching the upper 40s across the lower elevations of Western NY, and mid 40s across higher terrain and east of Lake Ontario. Thursday night and Friday a strong, vertically stacked low well offshore of New England will make a broad cyclonic loop. An inverted trough extending back into New England will be forced westward in the process, allowing deeper moisture, DPVA, and frontogenesis to move westward into at least eastern NY. Model guidance has shown some variation on how far west this will reach. At the very least it will bring an increase in cloud cover from east to west across the region later Thursday night and Friday. A few showers are also possible east of Lake Ontario, with a low chance extending as far west as the western Finger Lakes or the Genesee Valley. The chances for showers will end later Friday afternoon and Friday evening as the cutoff low offshore of New England finishes its cyclonic loop and heads farther out to sea, allowing deeper moisture and forcing to retreat from our area. Dry weather will then prevail Friday night into Saturday as weak high pressure builds back into the eastern Great Lakes. Temperatures will begin to warm by Saturday, with highs in the mid to upper 50s away from lake influences. && .LONG TERM /SATURDAY NIGHT THROUGH MONDAY/... A weakening mid level trough and surface cold front will approach the eastern Great Lakes late Saturday night, then cross the area Sunday. The stronger forcing will move northeast across Hudson Bay, leaving an ever weakening low level boundary to move east across our area. The weak forcing and lack of moisture will only support a low chance of a few scattered light showers Sunday, along with an increase in cloud cover. Any showers that do develop will end by Sunday evening, with dry weather returning Sunday night. Weak high pressure will build back into the eastern Great Lakes Monday. The next mid level trough and weak surface low will then move into the western Great Lakes Monday night, before moving into the Ohio Valley and eastern Great Lakes Tuesday. This will bring the next chance of rain to our region, although at this point it appears to be a weak system. Temperatures will continue to run a little above average Sunday through the early part of next week, although a cooler airmass will be lurking just northeast of the area across Quebec and New England. It would only take a small change in the longwave pattern to bring this cool air into our region. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Extensive low level moisture will continue to produce widespread low stratus this afternoon, with mainly MVFR CIGS. A few widely scattered showers will continue, with brief/local MVFR VSBY in the showers. The showers will mostly end later this evening, with just a chance of a few isolated showers overnight through Wednesday morning across the western Southern Tier. CIGS will improve to mainly VFR at KBUF, KIAG, and KART as drier air slowly moves into the region from the north. Low stratus is more likely to continue across the higher terrain of the western Southern Tier and western Finger Lakes, with areas of MVFR and IFR CIGS overnight through Wednesday morning. KROC will be right near the edge of this, with periods of MVFR CIGS possible through Wednesday morning. The low level moisture will finally pull away Wednesday afternoon, with VFR returning areawide. Outlook... Thursday...VFR. Friday...VFR/MVFR with a chance of showers, especially along and east of the Genesee Valley. Saturday...VFR. Sunday...Mainly VFR with a chance of showers. && .MARINE... Increasing northeast winds will produce choppy conditions this afternoon and evening along the south shore of Lake Ontario. The northeast winds will increase further tonight through early Wednesday morning, with a period of Small Craft Advisory conditions along the south shore of Lake Ontario. Winds will also increase on Lake Erie, with choppy conditions developing later tonight through early Wednesday. Winds will diminish by midday Wednesday, with a period of lighter winds then expected through the end of the week. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock NEAR TERM...Hitchcock SHORT TERM...Hitchcock LONG TERM...Hitchcock AVIATION...Hitchcock MARINE...Hitchcock
Hazardous weather outlook, Mar 31, 4:27 AM EDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 427 AM EDT Tue Mar 31 2020 NYZ001>008-010>014-019>021-085-010830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 427 AM EDT Tue Mar 31 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-010830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 427 AM EDT Tue Mar 31 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.